Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Heavy and painful bleeding. Taking Meprate and Obimet. Have PCOS. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
i am having heavy and painful bleeding for past 10 days. The bleeding did not completely stop with Trenaxa 500 mg (3 times a day for 3 days) . So my doctor has given me Meprate 10 mg for 3 weeks (2 times a day for 2 weeks; 1 time a day for 3rd week).

Along with that i have been given Obimet 500 mg for 3 months. I have PCOS. I have started meprate 10 mg and obimet 500 mg since 3.5 days now. My bleeding stopped yesterday, but reoccured today.

Is this normal with this medication? How much time does Meprate take to show results?

I would like to know if the prescribed medicine is fine and what are the side effects of these medicines?
Posted Sun, 23 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Monika Choudhary 1 hour later
Thanks for posting your query.
You are having poly cystic ovarian syndrome & in it sometimes there occur anovulation along with growth of endometrium.So after a period of amenorrhea there may occur heavy bleeding due to shedding of overgrowing endometrium.
Meprate is good medication in right dosage prescribed by most of the gynaecologist.Meprate shows complete result in 21 days, in between some spotting may occur,but if there occurs excessive bleeding you can take Trenaxa also with Meprate.
As you are having PCOS obimet is given for proper ovulation & to control PCOS.
You may have some side effects due to these medicines like nausea, vomiting,intolerance,fatigue, headache,breast tenderness,depression, water retention.
I hope your query has been answered.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor